Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 2, 2014, 2:23 AM MDT for Otero County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 2:23 AM MDT (08:23 UTC)
- Expired
- Jul 2, 2014, 3:00 AM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 17 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3391 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
595 WUUS54 KEPZ 020823 SVREPZ NMC035-020900- /O.NEW.KEPZ.SV.W.0049.140702T0823Z-140702T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 223 AM MDT WED JUL 2 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 300 AM MDT * AT 219 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... TULAROSA... BURRO FLATS... BENT... LA LUZ... HIGH ROLLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3294 10584 3294 10608 3324 10609 3324 10585 TIME...MOT...LOC 0822Z 034DEG 4KT 3319 10600 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:31 PM MDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jul 1, 2:31 PM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 231 PM MDT TUE JUL 1 2014 .SYNOPSIS... A PUSH INTO THE BORDERLAND BEHIND A FRONTAL BOUNDARY OUT OF THE PLAINS WILL INTRODUCE INCREASED MOISTURE TO THE BORDERLAND TUESDAY AFTERNOON. THIS WILL MEAN INCREASED INSTABILITY AND BETTER PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED STORMS ARE EXPECTED ACROSS THE REGION FOR THIS PERIOD. STORMS WILL MOVE SLOW AND SOME WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR LOCALLIZED FLASH FLOODING. IN ADDITION...A FEW STORMS MAY PRODUCE GUSTY OUTFLOW WINDS AND SMALL TO MODERATE HAIL. LATER IN THE WEEK AND OVER THE WEEKEND STORMS SHOULD FOCUS MORE WEST AND OVER AREA MOUNTAINS AS WE SEE A MINOR AMOUNT OF DRYING. STILL WARM TEMPERATURES AND ISOLATED STORMS WILL BE A CONSTANT THEME FOR OUR WEATHER. && .DISCUSSION... SPENT THE MORNING WATCHING WEAK OUTFLOWS FROM VIRGA HEADING SOUTH THROUGH THE RIO GRANDE VALLEY...AND THE EARLY AFTERNOON WATCHING THE STRONGER FRONTAL PUSH FROM THE EAST ADVANCING INTO THE CWFA. AT 1PM MDT...TCS IS NOW UP TO A51F DEWPOINT WITH NW WINDS...EL PASO COUNTY OBS ALSO SHOWING INCREASED NE FLOW WITH DEWPOITNS IN THE 50S. BY 00Z THE MODELS HAVE THE EAST PUSH UP AGAINST THE CONTINENTAL DIVIDE WITH DEWPOINTS IN THE 50S EAST...40S WEST. PROG SOUNDINGS INDICATE PW'S NEAR 1.25" EAST...0.75" WEST. INCREASING INSTABILITY WITH THE MOISTURE BUMP AND AFTERNOON TEMPS HAVE LI'S IN THE -1 TO -3 RANGE WITH CAPES OVR 1000J/KG EAST AND 200-400J/KG WEST. NEEDLESS TO SAY WE WILL BE JUICED AND UNSTABLE FOR THE FIRST COUPLE PERODS OF THIS FORECAST PACKAGE. A COUPLE MORE CONSIDERATIONS TO NOTE...STORMS WILL MOVE SLOW AND RAINFALL COULD BE HEAVY IN SOME STORMS. THUS FLASH FLOODING OVER LOCAL AREAS IS POSSIBLE. ALSO...WITH DEEP INSTABILITY...A FEW STORMS COULD APPROACH OR BECOME SEVERE WITH STRONG OUTFLOWS...AND SMALL TO MODERATE HAIL TONIGHT. THE EAST FLOW INGEST OF MOISTURE CONTINUES OVERNIGHT AND THROUGH WEDNESDAY KEEPING THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. THUS ANOTHER ROUND OF WIDESPREAD ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. WITH ADDITIONAL MOISTURE AND CLOUDS THE AIRMASS WON'T WARM AS READILY KEEPING MAX TEMPS A DEGREE OR TWO BELOW SEASONAL NORMALS THROUGH AT LEAST THURSDAY...AND MAYBE AGAIN FRIDAY...DEPENDING ON CLOUD COVERAGE. FOR THURSDAY AND FRIDAY THE LOW LEVEL WINDS BECOME A BIT MORE SOUTHEASTERLY AND THE DEEPEST MOISTURE LOOKS TO FOCUS MORE WEST NEAR THE AZ/NM BORDER...WITH A SLIGHT DRYING OF THE ENVIRONMENT EAST OF THE RIO GRANDE VALLEY. AT THE SAME TIME...ALOFT THE UPPER RIDGE IS PROGED TO SHIFT NE OVER NORTHERN NM. THIS BRINGS SLIGHTLY DRIER AND WARMER AIR OVER OUR EASTERN ZONES ON N FLOW ALOFT. THUS WE EXPECT SOME REDUCTION IN STORM COVERAGE OVER EAST ZONES AND CONTINUED SCATTERED STORMS WEST ZONES. FRIDAY LOOKS LIKE THE FIRST DAY OF SLOW WARMING...ESPECIALLY EAST WITH A BIT MORE SUN AND SLIGHTLY DRIER AIR UNDER THE BUBBLE HIGH ALOFT. FOR THE WEEKEND AND INTO EARLY NEXT WEEK...NOT A LOT OF CHANGE IN OUR PATTERN. THE UPPER HIGH STAYS CENTERED TO OUR NORTH...AND LOW LEVEL EASTERLIES KEEP AN OPEN TAP TO MODERATE GULF MOISTURE. DEWPOINTS SHOULD HOVER IN THE 40S TO L50S AS PW'S RANGE FROM .75" TO 1.00" EACH DAY. DAILY ROUNDS OF MOUNTAIN STORMS ARE EXPECTED TO FORM ON UPSLOPE FLOW WITH SCATTERED STORMS OVER THE GILA AND THE SACS ANTICIPATED. ISOLATED STORMS LOOK PROBABLE OVER THE LOWLANDS DUE TO SURFACE HEATING INSTABILITY AND OUTFLOW LIFT. STORMS WILL LIKELY FAVOR THE WEST ZONES WHERE THE MOISTURE IS DEEPER...AND NORTH ZONES WHERE STORMS DRIFT OUT OF THE MOUNTAINS. TEMPERATURES SHOULD BOUNCE AROUND THE SEASONAL NORMALS OR ONLY A FEW DEGEES ABOVE DUE TO THE MOISTURE AND DAILY CLOUD FORMATION. 14-BIRD && .AVIATION...VALID 02/0000Z - 03/0000Z BACKDOOR FRONT FROM THE EAST CONTS TO PUSH WEST. SFC WNDS GNLY NE-SE 10-20KS WITH FEW AREAS ON EDGE OF THE FNT 27G27KTS BRIEFLY. ONCL HIR GUSTS WEST SLOPES/PASSES. SKY: SCT-BKN 060-080 SCT-BKN 100-140 AND BKN200-250 SCTD TO WIDESPREAD TS ACTIVITY ESPLY AFT 03Z VRB30G40KTS 3SM TSRA (BLDU VCNTY IN SOME AREAS UNTIL 06Z) AND OCNL MVFR/IFR IN +TSRA OVC030 WITH SOME TOPS TO 400-450. FRZG LVL ARN 16K MSL. GNLY THRU THE PD LAYER OF ESE WIND SFC TO 10K FT AGL WITH NNW WINDS ABOVE 10-20KTS. 20-NOVLAN && .FIRE WEATHER... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO THE REGION AS A BACKDOOR FRONT ENTERS THE REGION FROM THE EAST TODAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND THIS AFTERNOON THROUGH THURSDAY, LOCALLY HEAVY RAINS AND FLASH FLOODING ARE POSSIBLE OVER ISOLATED AREAS WITH ABUNDANT MOISTURE AND SLOW MOVING STORMS. HIGH PRESSURE ALOFT WILL RESULT IN WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT THERE WILL STILL BE A FEW RESIDUAL MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION...ESPECIALLY AROUND THE MOUNTAINS. MIN RH WILL RUN 10% TO 20% MOST AREAS EXCEPT 15% TO 25% HUDSPETH AND EASTERN OTERO COUNTIES AND 30% TO 40% SACRAMENTOS ABOVE 7500 FEET TUESDAY. MEAN RH VALUES WILL BE UP SOME 10% OR SO OVERALL ALL AREAS WEDNESDAY. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 94 75 93 76 / 50 30 30 20 20 SIERRA BLANCA 74 84 72 90 73 / 40 20 20 10 20 LAS CRUCES 73 90 69 91 70 / 50 30 30 30 20 ALAMOGORDO 72 88 70 91 71 / 40 30 30 20 20 CLOUDCROFT 47 71 48 69 48 / 60 40 40 40 30 TRUTH OR CONSEQUENCES 73 89 68 91 69 / 50 30 40 30 20 SILVER CITY 61 83 59 82 59 / 50 40 40 40 30 DEMING 71 93 69 91 70 / 40 40 40 30 30 LORDSBURG 69 92 68 90 69 / 30 40 40 30 40 WEST EL PASO METRO 76 92 74 92 75 / 50 30 30 20 20 DELL CITY 67 87 66 92 67 / 50 20 20 10 10 FORT HANCOCK 75 94 73 95 76 / 40 30 30 10 20 LOMA LINDA 68 81 67 84 68 / 50 30 30 20 20 FABENS 75 95 72 94 73 / 50 30 30 20 20 SANTA TERESA 75 91 71 91 71 / 50 30 30 20 20 WHITE SANDS HQ 77 89 71 92 72 / 50 30 30 30 20 JORNADA RANGE 67 89 65 92 66 / 50 30 30 30 20 HATCH 69 91 67 94 68 / 50 30 40 30 20 COLUMBUS 72 91 72 91 74 / 40 40 40 30 30 OROGRANDE 71 88 69 91 70 / 50 30 30 20 20 MAYHILL 57 76 57 79 57 / 60 40 40 40 30 MESCALERO 54 75 54 78 54 / 60 40 40 40 30 TIMBERON 53 74 53 75 53 / 60 40 40 40 30 WINSTON 63 84 62 84 59 / 60 50 50 50 40 HILLSBORO 69 87 68 88 69 / 50 40 40 30 30 SPACEPORT 70 88 68 91 69 / 50 30 40 30 20 LAKE ROBERTS 57 80 57 84 58 / 60 50 50 50 40 HURLEY 62 83 61 88 62 / 40 40 50 40 40 CLIFF 54 89 54 87 52 / 40 40 40 30 40 MULE CREEK 52 84 52 83 49 / 30 40 50 30 40 FAYWOOD 66 85 65 89 66 / 40 40 40 30 30 ANIMAS 71 91 71 91 71 / 20 40 40 30 40 HACHITA 69 90 67 91 68 / 30 40 40 30 30 ANTELOPE WELLS 72 90 70 90 71 / 20 40 40 30 30 CLOVERDALE 61 83 63 83 64 / 30 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/20
Hazardous weather outlook, Jul 1, 12:44 PM MDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1244 PM MDT TUE JUL 1 2014 NMZ401>417-TXZ418>424-021845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1244 PM MDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FRONTAL BOUNDARY WILL PUSH IN FROM THE EAST AND PROVIDE THE REGION WITH A STRONG PUSH OF LOW-LEVEL MOISTURE. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE AND LEAD TO DEEP CONVECTION. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE. STORM MOTION WILL BE SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. THUS THERE WILL BE A RISK OF FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ANOTHER ROUND OF SCATTERED STORMS AREA WIDE WEDNESDAY WITH THE SAME THREATS AS TUESDAY'S STORMS. BEYOND WEDNESDAY EXPECT STORMS TO BECOME A BIT MORE ISOLATED EXCEPT STILL SCATTERED OVER AREA MOUNTAINS. STORMS ALSO LOOK TO FOCUS MORE WEST THAN EAST...AND THUS THE RISK OF FLOODING WILL ALSO SHIFT WEST. SOME STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50 MPH AND SMALL TO MODERATE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. BIRD
In the hours before
Special weather statement, Jul 1, 8:23 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 823 PM MDT TUE JUL 1 2014 NMZ413-417-TXZ419-420-423-020315- SOUTHERN TULAROSA BASIN NM- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX- EASTERN/CENTRAL EL PASO COUNTY TX- 823 PM MDT TUE JUL 1 2014 AT 820 PM MDT...A BROKEN LINE OF STRONG THUNDERSTORMS STRETCHED FROM NEAR OROGRANDE INTO HORIZON CITY...SOCORRO...AND ACROSS THE RIO GRANDE TO NEAR SAMALAYUCA. THIS LINE OF STORMS WAS SPREADING EAST AND SOUTHEAST AT ABOUT 15 MPH. OUTFLOW WINDS UP TO 50 MPH WILL SPREAD ACROSS EAST EL PASO COUNTY INTO WESTERN HUDSPETH COUNTY IN THE NEXT HOUR. BLOWING DUST MAY AFFECT PORTIONS OF INTERSTATE 10. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND BRIEF TORRENTIAL DOWNPOURS. HARDIMAN
Special weather statement, Jul 1, 9:13 PM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 913 PM MDT TUE JUL 1 2014 NMZ417-TXZ419>424-020400- EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX- 913 PM MDT TUE JUL 1 2014 ...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN OTERO...WESTERN HUDSPETH AND SOUTHEASTERN EL PASO COUNTIES THROUGH 1000 PM MDT... AT 909 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF OROGRANDE TO FABENS. THIS LINE WAS AND MOVING SLOWLY TO THE EAST AND WILL MOVE INTO CENTRAL HUDSPETH COUNTY AND ACROSS THE OTERO MESA OVER THE NEXT HOUR. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...INCLUDING I-10. LOCATIONS IMPACTED INCLUDE... FABENS... FORT HANCOCK... CORNUDAS... LOMA LINDA... FORT QUITMAN... ESPERANZA... ACALA... TORNILLO... SAN ELIZARIO... CLINT... OTERO MESA... CORNUDAS MOUNTAINS... CROW FLATS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
Special weather statement, Jul 1, 10:16 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1016 PM MDT TUE JUL 1 2014 NMZ417-TXZ420>424-020545- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX- 1016 PM MDT TUE JUL 1 2014 ...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHEASTERN OTERO AND HUDSPETH COUNTIES THROUGH 1145 PM MDT/1245 AM CDT/... AT 1016 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF THUNDERSTORMS WITH HEAVY RAIN RUNNING NORTH TO SOUTH OVER WESTERN HUDSPETH COUNTY. THIS LINE IS MOVING EAST-SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... FORT HANCOCK... CORNUDAS... FRENCHMAN CANYON... BOSQUE BONITA... ALLAMOORE... FORT QUITMAN... ESPERANZA... SALT FLAT... MCNARY... QUITMAN CANYON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. YOUR NATIONAL WEATHER SERVICE DOPPLER RADAR IS ESTIMATING OVER ONE AND ONE HALF INCHES OF RAINFALL IN THE LAST HOUR FROM SOME OF THESE STORMS. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRIPOLI
Local storm report, Jul 1, 11:10 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
1110 PM MDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM NON-TSTM WND GST KTCS 33.24N 107.27W
06/30/2014 M58 MPH SIERRA NM ASOS
OUTFLOW/COLD POOL FROM LONG SINCE DECAYED THUNDERSTORM
COMPLEX.
0500 PM NON-TSTM WND GST HURLEY 32.69N 108.13W
07/01/2014 M59 MPH GRANT NM TRAINED SPOTTER
MAY HAVE BEEN OUTFLOW FROM STORMS WELL EAST OF AREA.
0515 PM HAIL 3 N LAS CRUCES 32.36N 106.78W
07/01/2014 M0.75 INCH DONA ANA NM TRAINED SPOTTER
0533 PM HAIL 2 NE NMSU 32.31N 106.73W
07/01/2014 M1.50 INCH DONA ANA NM TRAINED SPOTTER
0538 PM HEAVY RAIN TRUTH OR CONSEQUENCES 33.14N 107.25W
07/01/2014 M1.06 INCH SIERRA NM TRAINED SPOTTER
WATER OVER THE ROADS IN DOWNTOWN T OR C.
0541 PM TSTM WND GST 1 NNW NMSU 32.29N 106.75W
07/01/2014 E50 MPH DONA ANA NM TRAINED SPOTTER
0547 PM TSTM WND GST 4 NE LAS CRUCES 32.36N 106.73W
07/01/2014 M56 MPH DONA ANA NM MESONET
0551 PM HAIL 2 NNE NMSU 32.30N 106.74W
07/01/2014 E1.00 INCH DONA ANA NM TRAINED SPOTTER
SHEETS OF RAIN ALSO FALLING.
0551 PM TSTM WND GST 2 NNE NMSU 32.30N 106.74W
07/01/2014 M60 MPH DONA ANA NM TRAINED SPOTTER
SHEETS OF RAIN ALSO FALLING.
0610 PM TSTM WND GST 5 NE SAN AUGUSTIN PASS 32.47N 106.50W
07/01/2014 M50 MPH DONA ANA NM MESONET
ELEV 5046 FT WSMR
0615 PM TSTM WND GST SAN AUGUSTIN PASS 32.43N 106.57W
07/01/2014 M66 MPH DONA ANA NM MESONET
ELEV 5902 FT WMSR
0620 PM HEAVY RAIN 7 E ROCK HOUND STATE PA 32.17N 107.50W
07/01/2014 M1.00 INCH LUNA NM TRAINED SPOTTER
AMOUNT FELL IN 30 MINUTES
0625 PM TSTM WND GST 1 SE WSMR MAIN POST 32.37N 106.47W
07/01/2014 M57 MPH DONA ANA NM MESONET
ELEV 4190 FT WSMR
0630 PM TSTM WND GST 1 SE WSMR MAIN POST 32.37N 106.49W
07/01/2014 M60 MPH DONA ANA NM MESONET
ELEV 4275 FT WSMR
0630 PM TSTM WND GST 6 ESE WSMR MAIN POST 32.36N 106.38W
07/01/2014 M61 MPH DONA ANA NM MESONET
ELEV 4006 FT WSMR
0635 PM TSTM WND GST WSMR MAIN POST 32.38N 106.48W
07/01/2014 M58 MPH DONA ANA NM MESONET
ELEV 4242 FT WSMR
0640 PM TSTM WND GST CONDRON FIELD 32.34N 106.41W
07/01/2014 M57 MPH DONA ANA NM MESONET
ELEV 3914 FT WSMR
0700 PM TSTM WND GST 13 NNE EL PASO 31.94N 106.43W
07/01/2014 M54 MPH EL PASO TX MESONET
ELEV 4055 FT AWS
0700 PM TSTM WND GST 5 SE JORNADA RANGE 32.56N 106.70W
07/01/2014 M55 MPH DONA ANA NM MESONET
ELEV 4360 FT SCAN
0700 PM TSTM WND GST 10 NE LAS CRUCES 32.42N 106.67W
07/01/2014 M55 MPH DONA ANA NM MESONET
ELEV 4450 FT NMED
0705 PM TSTM WND GST 18 NE WSMR MAIN POST 32.63N 106.39W
07/01/2014 M52 MPH DONA ANA NM MESONET
ELEV 3951 FT WSMR
0711 PM TSTM WND GST KM63 32.07N 106.15W
07/01/2014 M58 MPH OTERO NM AWOS
0717 PM FLASH FLOOD LAS CRUCES 32.32N 106.78W
07/01/2014 DONA ANA NM LAW ENFORCEMENT
LAS CRUCES POLICE REPORT ONGOING FLOODING IN THE
PICACHO HILLS AREA DOWN CLOSE TO THE RIVER.
0718 PM TSTM WND GST TWIN PEAKS 32.40N 106.76W
07/01/2014 M60 MPH DONA ANA NM MESONET
ELEV 4774 FT CWOP
0718 PM TSTM WND GST KELP 31.81N 106.38W
07/01/2014 M54 MPH EL PASO TX ASOS
ELEV 3918 FT ASOS
0719 PM TSTM WND GST KBIF 31.85N 106.38W
07/01/2014 M64 MPH EL PASO TX AWOS
0725 PM TSTM WND GST NORTHRUP STRIP 32.94N 106.41W
07/01/2014 M53 MPH DONA ANA NM MESONET
ELEV 3907 FT WSMR
0751 PM TSTM WND GST 6 NE EL PASO 31.84N 106.43W
07/01/2014 M52 MPH EL PASO TX MESONET
ELEV 3905 FT AWS
0900 PM TSTM WND GST 10 NNE EL PASO 31.89N 106.43W
07/01/2014 M51 MPH EL PASO TX MESONET
ELEV 3958 FT TCEQ
0900 PM TSTM WND GST 5 SW SANTA TERESA 31.79N 106.68W
07/01/2014 M50 MPH DONA ANA NM MESONET
ELEV 4100 FT NMED
&&
EVENT NUMBER EPZ1400266 EPZ1400268 EPZ1400267 EPZ1400269 EPZ1400270
EPZ1400271 EPZ1400274 EPZ1400272 EPZ1400273 EPZ1400281 EPZ1400282
EPZ1400276 EPZ1400283 EPZ1400284 EPZ1400285 EPZ1400286 EPZ1400287
EPZ1400288 EPZ1400289 EPZ1400290 EPZ1400292 EPZ1400280 EPZ1400278
EPZ1400293 EPZ1400298 EPZ1400279 EPZ1400294 EPZ1400295 EPZ1400296
EPZ1400297
HARDIMANSpecial weather statement, Jul 2, 12:55 AM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1255 AM MDT WED JUL 2 2014 NMZ412>417-020800- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 1255 AM MDT WED JUL 2 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN OTERO COUNTY THROUGH 200 AM MDT... AT 1246 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS MOVING INTO EASTERN OTERO COUNTY. VERY HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL OCCUR WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TIMBERON... MESCALERO... CLOUDCROFT... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... APACHE SUMMIT... BURRO FLATS... MOUNTAIN PARK... SUNSPOT... OTERO MESA... CORNUDAS MOUNTAINS... BLUFF SPRINGS... LAKE MESCALERO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 2, 1:18 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 118 AM MDT WED JUL 2 2014 NMZ412>417-020815- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 118 AM MDT WED JUL 2 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN OTERO COUNTY THROUGH 215 AM MDT... AT 111 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ACROSS THE AREA. HEAVY RAINFALL...HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TIMBERON... MESCALERO... CLOUDCROFT... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... APACHE SUMMIT... BURRO FLATS... MOUNTAIN PARK... BENT... OTERO MESA... CROW FLATS... BLUFF SPRINGS... LAKE MESCALERO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:08 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 52 min |
| Jul 1, 6:50 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 55 min |
| Jul 1, 7:41 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 33 min |
| Jul 1, 7:50 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 115 min |
| Jul 1, 9:51 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 39 min |
| Jul 2, 2:54 AM MDT | Flash Flood Warning | EPZ | Otero | 96 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
| Jul 2, 4:58 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 2, 5:33 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.